Ask a doctor

Safety of Naphcon A. I Got Severely Dry/red Eyes from Them After Botox?

I had Botox done 8 days ago. 3rd day: eye puffiness/droop. I got Naphcon A drops & after 3 days of using it, eyes became red/dry. Dryness carried to my nose/throat. I stopped using it for a day & all is good. Question: Can using these drops on day 4 upon Botox injection be a culprit in making Botox shorter lasting? In the future, if I use these drops again with new injection, should I be alarmed by dry eyes and throat/nose symptoms again from these really strong antihistamine droplets? Thanks!

Doctor Answers (2)

Botox and dry eyes

+2

One of the side effects of Naphcon A in general is redness if it's overused. It doesn't have to do with the Botox with it, but that is just a side effect in general that can occur especially of other things like temperature and environment changes are also occurring. Botox duration isn't affected by drops like these. But you may want to either cut back on your usage (if you might be overusing the drops) or switch to a different brand.


Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Naphcon drops after Botox

+1

You should see an ophthalmologist to determine if the redness is an allergy, or irritation from an ingredient in the Naphcon A, such as its main ingredient,  Naphazoline or the Benzalkonium Chloride. Some doctors prescribe Iopidine for the droop so ask the ophthalmologist.

 

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. If you are experiencing a medical emergency proceed to your nearest emergency room.

 

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.